Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 9, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Oct 26, 2006, 2:49 AM CDT for 4 counties in Texas. It took effect at Oct 26, 2006, 3:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2006, 2:49 AM CDT (07:49 UTC)
- In effect from
- Oct 26, 2006, 3:00 PM CDT
- Expired
- Oct 27, 2006, 1:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS San Angelo, TX
Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 70 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 00:00Z, 7.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 260749 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 249 AM CDT THU OCT 26 2006 TXZ098-099-262100- /O.UPG.KSJT.HW.A.0001.061026T2000Z-061027T0600Z/ /O.NEW.KSJT.WI.Y.0009.061026T2000Z-061027T0600Z/ HASKELL-THROCKMORTON- INCLUDING THE CITIES OF...HASKELL...THROCKMORTON...WOODSON 249 AM CDT THU OCT 26 2006 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTHERN OKLAHOMA THURSDAY EVENING AND OVERNIGHT. WEST WINDS WILL INCREASE THURSDAY AFTERNOON AS THIS SYSTEM PASSES...WITH WIND SPEEDS IN THE 25 TO 35 MPH RANGE. A FEW GUSTS TO NEAR 40 MPH WILL BE POSSIBLE. THURSDAY EVENING...A COLD FRONT WILL PUSH THROUGH THE NORTHERN BIG COUNTRY AS WELL...WITH THE STRONG WINDS SHIFTING TO THE NORTHWEST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ049-113-262100- /O.NEW.KSJT.WI.Y.0009.061026T2000Z-061027T0600Z/ FISHER-JONES- INCLUDING THE CITIES OF...ROTAN...ROBY...STAMFORD...ANSON... HAMLIN 249 AM CDT THU OCT 26 2006 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT FRIDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTHERN OKLAHOMA THURSDAY EVENING AND OVERNIGHT. WEST WINDS WILL INCREASE THURSDAY AFTERNOON AS THIS SYSTEM PASSES...WITH WIND SPEEDS IN THE 25 TO 35 MPH RANGE. A FEW GUSTS TO NEAR 40 MPH WILL BE POSSIBLE. THURSDAY EVENING...A COLD FRONT WILL PUSH THROUGH THE NORTHERN BIG COUNTRY AS WELL...WITH THE STRONG WINDS SHIFTING TO THE NORTHWEST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ054-114-127-128-262100- /O.NEW.KSJT.LW.Y.0017.061026T2000Z-061027T0600Z/ NOLAN-SHACKELFORD-TAYLOR-CALLAHAN- INCLUDING THE CITIES OF...SWEETWATER...ALBANY...ABILENE...CLYDE... BAIRD...CROSS PLAINS 249 AM CDT THU OCT 26 2006 ...LAKE WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT FRIDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTHERN OKLAHOMA THURSDAY EVENING AND OVERNIGHT. WEST WINDS WILL INCREASE THURSDAY AFTERNOON AS THIS SYSTEM PASSES...WITH WIND SPEEDS IN THE 20 TO 30 MPH RANGE AS FAR SOUTH AS INTERSTATE 20. A FEW GUSTS TO NEAR 35 MPH WILL BE POSSIBLE. THURSDAY EVENING...A COLD FRONT WILL PUSH THROUGH THE NORTHERN BIG COUNTRY AS WELL...WITH THE STRONG WINDS SHIFTING TO THE NORTHWEST. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
2 follow-up statements
000 WWUS74 KSJT 270408 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1108 PM CDT THU OCT 26 2006 TXZ049-098-099-113-270600- /O.CON.KSJT.WI.Y.0009.000000T0000Z-061027T0600Z/ FISHER-HASKELL-THROCKMORTON-JONES- INCLUDING THE CITIES OF...ROTAN...ROBY...HASKELL...THROCKMORTON... WOODSON...STAMFORD...ANSON...HAMLIN 1108 PM CDT THU OCT 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTHERN OKLAHOMA THURSDAY EVENING AND OVERNIGHT. WEST WINDS WILL INCREASE THURSDAY AFTERNOON AS THIS SYSTEM PASSES...WITH WIND SPEEDS IN THE 25 TO 35 MPH RANGE. A FEW GUSTS TO NEAR 40 MPH WILL BE POSSIBLE. THURSDAY EVENING...A COLD FRONT WILL PUSH THROUGH THE NORTHERN BIG COUNTRY AS WELL...WITH THE STRONG WINDS SHIFTING TO THE NORTHWEST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ054-114-127-128-270600- /O.CON.KSJT.LW.Y.0017.000000T0000Z-061027T0600Z/ NOLAN-SHACKELFORD-TAYLOR-CALLAHAN- INCLUDING THE CITIES OF...SWEETWATER...ALBANY...ABILENE...CLYDE... BAIRD...CROSS PLAINS 1108 PM CDT THU OCT 26 2006 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTHERN OKLAHOMA THURSDAY EVENING AND OVERNIGHT. WEST WINDS WILL INCREASE THURSDAY AFTERNOON AS THIS SYSTEM PASSES...WITH WIND SPEEDS IN THE 20 TO 30 MPH RANGE AS FAR SOUTH AS INTERSTATE 20. A FEW GUSTS TO NEAR 35 MPH WILL BE POSSIBLE. THURSDAY EVENING...A COLD FRONT WILL PUSH THROUGH THE NORTHERN BIG COUNTRY AS WELL...WITH THE STRONG WINDS SHIFTING TO THE NORTHWEST. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS74 KSJT 270622 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 122 AM CDT FRI OCT 27 2006 TXZ049-098-099-113-270930- /O.EXP.KSJT.WI.Y.0009.000000T0000Z-061027T0600Z/ /O.NEW.KSJT.WI.Y.0010.061027T0622Z-061027T2000Z/ FISHER-HASKELL-THROCKMORTON-JONES- INCLUDING THE CITIES OF...ROTAN...ROBY...HASKELL...THROCKMORTON... WOODSON...STAMFORD...ANSON...HAMLIN 122 AM CDT FRI OCT 27 2006 ...WIND ADVISORY HAS EXPIRED... ...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS OKLAHOMA AND INTO ARKANSAS TODAY. NORTHWEST WINDS OF 25 TO 35 MPH WILL OCCUR TODAY ACROSS THE NORTHERN BIG COUNTRY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ054-114-127-128-270930- /O.EXP.KSJT.LW.Y.0017.000000T0000Z-061027T0600Z/ /O.NEW.KSJT.LW.Y.0018.061027T0622Z-061027T2000Z/ NOLAN-SHACKELFORD-TAYLOR-CALLAHAN- INCLUDING THE CITIES OF...SWEETWATER...ALBANY...ABILENE...CLYDE... BAIRD...CROSS PLAINS 122 AM CDT FRI OCT 27 2006 ...LAKE WIND ADVISORY HAS EXPIRED... ...LAKE WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS OKLAHOMA AND INTO ARKANSAS TODAY. NORTHWEST WINDS OF 20 TO 30 MPH WILL OCCUR TODAY ACROSS THE SOUTHERN BIG COUNTRY. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ TXZ064>066-071>073-139-140-154-155-270930- /O.NEW.KSJT.LW.Y.0018.061027T0622Z-061027T2000Z/ STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-COLEMAN-BROWN- MCCULLOCH-SAN SABA- INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE... BALLINGER...WINTERS...MERTZON...SAN ANGELO...EDEN...COLEMAN... BROWNWOOD...BRADY...SAN SABA 122 AM CDT FRI OCT 27 2006 ...LAKE WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS OKLAHOMA AND INTO ARKANSAS TODAY. NORTHWEST WINDS OF 20 TO 30 MPH WILL OCCUR TODAY ACROSS THE CONCHO VALLEY AND HEARTLAND. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Oct 26, 12:36 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Oct 26, 12:36 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1236 AM CDT THU OCT 26 2006 .AVIATION... STRATUS TO THE SOUTH ALONG INTERSTATE 10...FROM SONORA TO JUNCTION AT 5Z. QUESTION IS WHETHER IT WILL MOVE UP TO THE KSJT TAF SITE WITH THE SAN ANGELO RADAR SHOWING...VAD SOUTHWEST VAD WINDS OF 30KT AT 3000 MSL AND NEARLY WEST AT 5000 MSL. JUST BASED ON GEOGRAPHIC POSITION TO THE SSW OF KSJT...WILL PUT IN CIGS BEGINNING AROUND 9Z...AND PERSISTING UNTIL 14Z. SHOULD BE IFR WITH CEILINGS OF 600 AGL AT SONORA AND 800 AT JUNCTION. WILL SEE GUSTY WESTERLY WINDS TODAY...ESPECIALLY IN THE AFTERNOON...AS SURFACE LOW MOVES ACROSS OKLAHOMA. COLD FRONT WILL BE COMING IN AROUND 24 HOURS FROM NOW (JUST BEYOND CURRENT TAF). && .PREV DISCUSSION... (ISSUED 754 PM CDT WED OCT 25 2006) UPDATE... LATEST SATELLITE IMAGERY INDICATING LOTS OF UPPER-LEVEL MOISTURE STREAMING NORTHEAST ACROSS WEST CENTRAL TEXAS FROM CENTRAL MEXICO. BELIEVE THIS MOISTURE BAND WILL CONTINUE ACROSS WEST CENTRAL TEXAS FOR MOST OF TONIGHT. ADJUSTED SKY CONDITIONS FOR THE REMAINDER OF TONIGHT IN LATEST UPDATE. ALSO...WILL CONTINUE HIGH WIND WATCH FOR THE TWO NORTHERN BIG COUNTRY COUNTIES. 23/HUBER PREV DISCUSSION... (ISSUED 623 PM CDT WED OCT 25 2006) AVIATION... EXPECT VFR CONDITIONS TO CONTINUE OVER THE NEXT 24 HOURS. WINDS WILL BE SOUTHWEST AT AROUND 10 KNOTS THROUGH THURSDAY MORNING. CURRENTLY HAVE LEFT THE MENTION OF FOG OUT OF THE TAFS BUT MAY HAVE TO UPDATE THEM IF WINDS GO LIGHTER THAN EXPECTED...ESPECIALLY AT KSJT. THURSDAY AFTERNOON WINDS WILL BECOME WEST AND GUSTY AT 15 KNOTS WITH GUSTS UP TO 25 KNOTS. THE STRONGER WINDS WILL BE ACROSS THE NORTHERN PORTIONS OF THE BIG COUNTRY. PREV DISCUSSION... (ISSUED 242 PM CDT WED OCT 25 2006) SHORT TERM(TONIGHT-FRIDAY)... SHOWERS HAVE ALL BUT MOVED OUT OF THE CWA...AND DRY AIR IS QUICKLY MOVING IN AS CAN BE SEEN ON VIS AND WATER VAPOR SATELLITE IMAGERY. WHILE THERE IS PLENTIFUL MOISTURE ASSOCIATED WITH THE TROPICAL SYSTEM OFF THE WEST COAST OF MEXICO...WESTERLY FLOW ALOFT WILL CONTINUE PUSHING MOST OF THIS MOISTURE OFF TO THE EAST TONIGHT AND TOMORROW. HAVE KEPT THE LOW POPS THAT WERE INHERTITED FOR TONIGHT. NAM/WRF IS INDICATING A POSSIBILITY OF CONVECTION DEVELOPING TOMORROW AFTERNOON OVER OUR SOUTHEASTERN COUNTIES...BUT FEEL THAT BEST MOISTURE WILL BE EAST AND SOUTH OF OUR COUNTIES...SO WILL SHOW SLIGHTLY HIGHER POPS...BUT WILL NOT INTRODUCE ANY PRECIPITATION. EXPECT A WARM AND BREEZY/WINDY DAY ON THURSDAY...WITH TEMPERATURES REACHING INTO THE UPPER 70S TO MID 80S DUE TO DRIER AIR...AND MOSTLY SUNNY SKIES. MODELS HAVE SLOWED DOWN SIGNIFICANTLY ON THE TIMING OF A SHORTWAVE DIVING SOUTHEAST OUT OF THE PACIFIC NORTHWEST INTO OUR AREA. THIS WILL IMPACT THE WINDS FOR THURSDAY AFTERNOON...RESULTING IN SIGNIFICANTLY LIGHTER WINDS FOR OUR CWA OUT OF THE WEST AND SOUTHWEST...SINCE SUBSIDENCE WILL ARRIVE LATER. HAVE NOTICED THAT WINDS AT 850MB AND 700MB HAVE DECREASED WITH LATEST MODEL RUNS OVER OUR AREA AS WELL. WITH THIS IN MIND...WILL CANCEL MOST OF THE HIGH WIND WATCH AT THIS POINT...AND ALLOW UPCOMING SHIFTS TO ISSUE WIND ADVISORIES AS NEEDED. WILL HOLD ON TO A WATCH FOR THE NORTHERN TWO COUNTIES OF HASKELL AND THROCKMORTON FOR TOMORROW AFTERNOON AND EXTEND TO 06Z AS STRONGER WINDS SHOULD ARRIVE A BIT LATER. WITH THIS SLOWER SOLUTION...THE WINDY PERIOD NOW APPEARS TO BE THURSDAY NIGHT THROUGH FRIDAY. SHOULD SEE WEST/SOUTHWEST WINDS NEAR 20KT THURSDAY AFTERNOON...INCREASING TO 20-25KT OUT OF THE NORTH/NORTHWEST ON THE BACKSIDE OF THE LOW THURSDAY NIGHT THROUGH DAY ON FRIDAY. LONG TERM(SATURDAY-WEDNESDAY)... BEYOND SATURDAY LOOKS FAIRLY QUIET AND DRY FOR THE MOST PART. TEMPERATURES WILL WARM BACK TO WARMER THAN NORMAL AS FLOW TRANSITIONS FROM NORTHWEST ON SATURDAY TO ZONAL...AND FINALLY SOUTHWEST AHEAD OF A SHORTWAVE THAT WILL IMPACT THE AREA TUESDAY INTO WEDNESDAY. A COLD FRONT MAY MOVE THROUGH THE AREA BY THE TUESDAY/WEDNESDAY TIME FRAME. WILL TREND TO COOLER TEMPERATURES FOR WEDNESDAY...BUT WILL HOLD OFF ON ANY PRECIPITATION AT THIS POINT. SJT WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM 3 PM THURSDAY TO 1 AM FRIDAY FOR THE FOLLOWING ZONES: HASKELL...AND THROCKMORTON. SJT WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM 3 PM THURSDAY TO 1 AM FRIDAY FOR THE FOLLOWING ZONES: HASKELL...AND THROCKMORTON. && .SJT WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM 3 PM THURSDAY TO 1 AM FRIDAY FOR THE FOLLOWING ZONES: HASKELL...AND THROCKMORTON. && 99/99/04
Hazardous weather outlook, Oct 25, 2:57 PM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 257 PM CDT WED OCT 25 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-262000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 257 PM CDT WED OCT 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HIGH WIND WATCH IS IN EFFECT FOR THE NORTHERN BIG COUNTRY THURSDAY...AS A STRONG SURFACE LOW PRESSURE SYSTEM DEVELOPS IN OKLAHOMA. WEST WINDS OF 20 TO 30 MILES AN HOUR...WITH SOME HIGHER GUSTS WILL DEVELOP ACROSS THE NORTHERN BIG COUNTRY THURSDAY AFTERNOON. WIND SPEEDS OF 15 TO 25 MILES AN HOUR CAN BE EXPECTED ELSEWHERE ACROSS WEST CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 2:49 AM CDT | Lake Wind Advisory | SJT | Callahan, Nolan, Shackelford, Taylor | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.